Saturday, December 13, 2008

every time


When I turn the corner after chemo, I always want to do EVERYTHING.


Read a book.

Walk my dogs.

Write.

Organize my house.

Cook something.

Go shopping.

Knit (or finish languishing projects).

Get caught up on my email.

You'd think I would have been doing some of those things when I was recovering and I did, but it's just not the same when you feel like crap.

I had my first cup(s) of coffee this morning since chemo. And it wasn't even my usual half-caf.

I want to do EVERYTHING NOW. And I don't know where to start.

So maybe I'll just sit on my couch for a while and listen to my kids squabble over pizza.


5 comments:

Stephanie said...

I had my first chemo treatment a week ago and for the first time I woke up and felt normal. Right away I was excited by the prospect of actually being able to "do" something without feeling yucky.

Rebecca said...

Laurie,

I'm always so surprised herceptin makes you feel crappy. But I remember how the pre-meds for AC knocked me on my ass for a few months. The feelings of urgency about doing everything during the moments of clarity will never be forgotten. Maybe that's what the next big research project should be on... what we all do when we wake up from chemo.

I'm thinking eat chocolate is high up on the list...

laurie said...

I get Herceptin and Vinorelbine (navelbine in US). I am not sure which one makes me feel lousy...

Rebecca said...

Laurie,

You are on the same drugs I did a clinical trial for Mar - Jun 2007!!! I'm so excited to hear it's working for you. When I started the trial, the doc had told me it showed a lot of promise in a lot of women, but it didn't do much for me (tumor kept growing). The Navelbine (Vinorelbine) would be the evil(er) drug. If they miss the vein it can do some serious internal damage. There was one week they had a problem with my port and injected into my arm. The vein in my arm was black (instead of the normal green appearance) for two or three days.

If you are getting it pushed manually instead of a drip via infusion machine, could they push it slower? I'm not sure if that would help, but I know the few times they pushed the Navelbine hard into me I could tell the difference.

Oh, my big contribution to the trial was proving neuropathy in the feet and hands could be a side effect to that drug combo. Until me, no one knew! I even had a week of Navelbine delayed so that the researchers could look into the new side effect :)

AllieRose said...

Laurie,
I was reading your blog and it reminded me of someone. I'm a nurse at M.D. Cancer Center in Texas and this past weekend I took care of a woman with metastatic breast cancer to the liver. Sound familiar? It's amazing after everything she had been through how positive she was, how optimistic she was. She reminded me of you. Stay strong.